2018, Cilt 27, Sayı 3, Sayfa(lar) 320-323
Renal Tubular Acidosis and Osteomalacia, Possibly Associated with Tenofovir
DOI 10.5262/tndt.2018.2871
Faruk ELYIĞIT1, Bengü ERKUL1, Hakan YARKICI1, Handan ARLI2, Lütfiye Bilge ÇALIŞKAN1, Harun AKAR1
1İzmir Tepecik Eğitim ve Araştırma Hastanesi, İç Hastalıkları Bölümü, İzmir, Türkiye
2İzmir Tepecik Eğitim ve Araştırma Hastanesi, Aile Hekimliği Bölümü, İzmir, Türkiye
Keywords: Tenofovir, Acidosis, Osteomalacia

Tenofovir is one of the first-line new generation antiviral agents commonly used in chronic hepatitis B treatment. While being considered an effective and safe treatment, the most important side effect known is nephrotoxicity. There are several case studies in the literature on proximal renal tubular dysfunction and osteomalacia induced by tenofovir. We wanted to present a 64-year-old male patient, who had been using tenofovir treatment for three years, with proximal renal tubular acidosis, osteomalacia and osteoporosis possibly associated with tenofovir. Tenofovir was stopped and entecavir treatment was started and vitamin D replacement was started. Subsequently, the patient’s metabolic acidosis tended to improve, the phosphorus level was normalized, and the bone pain decreased.

Türk Nefroloji Derneği'nin yayın organıdır.